Alert archive / Washington / Storm Warnings in 2015

Storm Warning 6, NWS Seattle, WA

December 12, 2015

NWS Seattle, WA issued this storm warning at Dec 12, 2015, 7:41 PM PST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 12, 2015, 7:41 PM PST (03:41 UTC)
Expired
Dec 13, 2015, 4:00 AM PST
In force
8 hr
Issued by
NWS Seattle, WA

The text

As transmitted, in the capitals the NWS used until 2016.

741 
WHUS76 KSEW 130341
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
741 PM PST SAT DEC 12 2015

PZZ150-153-170-173-131145-
/O.UPG.KSEW.GL.W.0076.000000T0000Z-151213T2000Z/
/O.NEW.KSEW.SR.W.0006.151213T0341Z-151213T1200Z/
/O.NEW.KSEW.GL.W.0077.151213T1200Z-151213T1800Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
741 PM PST SAT DEC 12 2015

...STORM WARNING IN EFFECT UNTIL 4 AM PST SUNDAY...
...GALE WARNING IN EFFECT FROM 4 AM TO 10 AM PST SUNDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A STORM WARNING...
WHICH IS IN EFFECT UNTIL 4 AM PST SUNDAY. A GALE WARNING HAS ALSO
BEEN ISSUED. THIS GALE WARNING IS IN EFFECT FROM 4 AM TO 10 AM PST
SUNDAY. 

* COMBINED SEAS...15 TO 20 FEET...BUILDING TO 23 TO 27 FEET  
TONIGHT.

* WIND...SOUTH 35 TO 50 KNOTS...BECOMING WEST TO SOUTHWEST 30 TO
  40 KNOTS SUNDAY MORNING.

* TIMING...STORM FORCE WINDS THROUGH 4 AM AND GALES CONTINUING
  THROUGH MOST OF SUNDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
AUGURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE
AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT
MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE
ONSET OF GALE CONDITIONS.

A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR
OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE
SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD
PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND
CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND
WAVES SUBSIDE.

&&

$$

PZZ135-131145-
/O.UPG.KSEW.SC.Y.0263.000000T0000Z-151214T0800Z/
/O.EXB.KSEW.GL.W.0076.000000T0000Z-151213T1800Z/
PUGET SOUND AND HOOD CANAL-
741 PM PST SAT DEC 12 2015

...GALE WARNING IN EFFECT UNTIL 10 AM PST SUNDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING...
WHICH IS IN EFFECT UNTIL 10 AM PST SUNDAY. THE SMALL CRAFT ADVISORY
IS NO LONGER IN EFFECT. 

* WIND...SOUTH TO SOUTHWEST WIND 25 TO 35 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED
THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR
TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ156-176-131145-
/O.EXT.KSEW.GL.W.0076.000000T0000Z-151213T1800Z/
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM-
741 PM PST SAT DEC 12 2015

...GALE WARNING NOW IN EFFECT UNTIL 10 AM PST SUNDAY...

* COMBINED SEAS...15 TO 20 FEET...BUILDING TO 23 TO 27 FEET 
  TONIGHT. 

* WIND...WEST TO SOUTHWEST 30 TO 40 KT...EASING BY MIDDAY SATURDAY .

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
AUGURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE
AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT
MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE
ONSET OF GALE CONDITIONS.

&&

$$

PZZ133-131145-
/O.EXT.KSEW.GL.W.0076.000000T0000Z-151213T1800Z/
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
741 PM PST SAT DEC 12 2015

...GALE WARNING NOW IN EFFECT UNTIL 10 AM PST SUNDAY...

* WIND...SOUTHEAST 30 TO 45 KNOTS...BECOMING SOUTHWEST 25 TO 40
  KNOTS SATURDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
AUGURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE
AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT
MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE
ONSET OF GALE CONDITIONS.

&&

$$

PZZ134-131145-
/O.EXT.KSEW.GL.W.0076.000000T0000Z-151213T1800Z/
ADMIRALTY INLET-
741 PM PST SAT DEC 12 2015

...GALE WARNING NOW IN EFFECT UNTIL 10 AM PST SUNDAY...

* WIND...SOUTHEAST 25 TO 40 KNOTS...EASING SATURDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
AUGURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE
AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT
MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE
ONSET OF GALE CONDITIONS.

&&

$$

PZZ130>132-131145-
/O.CON.KSEW.GL.W.0076.000000T0000Z-151214T0800Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
741 PM PST SAT DEC 12 2015

...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PST SUNDAY NIGHT...

* WIND...WESTERLY WIND RISING TO 25 TO 40 KNOTS THIS
  EVENING...CONTINUING THROUGH SUNDAY. WIND EASING TO 25 TO 35
  KNOTS BY MIDDAY SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
AUGURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE
AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT
MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE
ONSET OF GALE CONDITIONS.

&&

$$

PZZ110-131145-
/O.EXT.KSEW.RB.Y.0035.000000T0000Z-151214T1200Z/
GRAYS HARBOR BAR-
741 PM PST SAT DEC 12 2015

...SMALL CRAFT ADVISORY FOR ROUGH BAR NOW IN EFFECT UNTIL 4 AM PST
MONDAY...

* COMBINED SEAS...15 TO 20 FEET.

* BAR CONDITION...SEVERE WITH BREAKERS.

* FIRST MAXIMUM EBB...AROUND 530 AM SATURDAY.

* SECOND MAXIMUM EBB...STRONG...AROUND 530 PM SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES.

&&

$$


WWW.WEATHER.GOV/SEATTLE
2 follow-up statements
883 
WHUS76 KSEW 130405 AAA
MWWSEW

URGENT - MARINE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE SEATTLE WA
805 PM PST SAT DEC 12 2015

PZZ150-153-170-173-131215-
/O.CON.KSEW.SR.W.0006.000000T0000Z-151213T1200Z/
/O.CON.KSEW.GL.W.0077.151213T1200Z-151213T1800Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
805 PM PST SAT DEC 12 2015

...STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY...
...GALE WARNING REMAINS IN EFFECT FROM 4 AM TO 10 AM PST SUNDAY...

* COMBINED SEAS...15 TO 20 FEET...BUILDING TO 23 TO 27 FEET TONIGHT.

* WIND...SOUTH 35 TO 50 KNOTS...BECOMING WEST TO SOUTHWEST 30 TO 40 
  KNOTS SUNDAY MORNING. 

* TIMING...STORM FORCE WINDS THROUGH 4 AM AND GALES CONTINUING 
  THROUGH MOST OF SUNDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
AUGURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE
AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT
MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE
ONSET OF GALE CONDITIONS.

A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR
OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE
SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD
PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND
CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND
WAVES SUBSIDE.

&&

$$

PZZ135-131215-
/O.CON.KSEW.GL.W.0076.000000T0000Z-151213T1800Z/
PUGET SOUND AND HOOD CANAL-
805 PM PST SAT DEC 12 2015

...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM PST SUNDAY...

* WIND...SOUTH TO SOUTHWEST WIND 25 TO 35 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE
AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT
MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE
ONSET OF GALE CONDITIONS.

&&

$$

PZZ156-176-131215-
/O.CON.KSEW.GL.W.0076.000000T0000Z-151213T1800Z/
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM-
805 PM PST SAT DEC 12 2015

...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM PST SUNDAY...

* COMBINED SEAS...15 TO 20 FEET...BUILDING TO 23 TO 27 FEET 
  TONIGHT. 

* WIND...WEST TO SOUTHWEST 30 TO 40 KT...EASING BY MIDDAY SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
AUGURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE
AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT
MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE
ONSET OF GALE CONDITIONS.

&&

$$

PZZ130>132-131215-
/O.CON.KSEW.GL.W.0076.000000T0000Z-151214T0800Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
805 PM PST SAT DEC 12 2015

...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PST SUNDAY NIGHT...

* WIND...WESTERLY WIND RISING TO 25 TO 40 KNOTS THIS EVENING... 
  CONTINUING THROUGH SUNDAY. WIND EASING TO 25 TO 35 KNOTS BY 
  MIDDAY SATURDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
AUGURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE
AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT
MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE
ONSET OF GALE CONDITIONS.

&&

$$

PZZ133-131215-
/O.CON.KSEW.GL.W.0076.000000T0000Z-151213T1800Z/
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
805 PM PST SAT DEC 12 2015

...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM PST SUNDAY...

* WIND...SOUTHEAST 30 TO 45 KNOTS...BECOMING SOUTHWEST 25 TO 40 
  KNOTS SATURDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
AUGURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE
AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT
MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE
ONSET OF GALE CONDITIONS.

&&

$$

PZZ134-131215-
/O.CON.KSEW.GL.W.0076.000000T0000Z-151213T1800Z/
ADMIRALTY INLET-
805 PM PST SAT DEC 12 2015

...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM PST SUNDAY...

* WIND...SOUTHEAST 25 TO 40 KNOTS...EASING SUNDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
AUGURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE
AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT
MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE
ONSET OF GALE CONDITIONS.

&&

$$

PZZ110-131215-
/O.CON.KSEW.RB.Y.0035.000000T0000Z-151214T1200Z/
GRAYS HARBOR BAR-
805 PM PST SAT DEC 12 2015

...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 4 AM
PST MONDAY...

* COMBINED SEAS...15 TO 20 FEET.

* BAR CONDITION...SEVERE WITH BREAKERS.

* FIRST MAXIMUM EBB...AROUND 530 AM SUNDAY.

* SECOND MAXIMUM EBB...STRONG...AROUND 530 PM SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES.

&&

$$


WWW.WEATHER.GOV/SEATTLE
611 
WHUS76 KSEW 131002
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
202 AM PST SUN DEC 13 2015

PZZ150-153-170-173-131815-
/O.CON.KSEW.SR.W.0006.000000T0000Z-151213T1200Z/
/O.EXT.KSEW.GL.W.0077.151213T1200Z-151214T0000Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
202 AM PST SUN DEC 13 2015

...STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST EARLY THIS
MORNING...
...GALE WARNING NOW IN EFFECT UNTIL 4 PM PST THIS AFTERNOON...

* COMBINED SEAS...25 TO 30 FEET....SUBSIDING TO 20 TO 25 FEET
  LATER THIS MORNING. 

* WIND...WEST 35 TO 50 KNOTS EARLY...THEN THEN BECOMING 30 TO 40
  KNOTS.

* TIMING...STORM FORCE WINDS THROUGH 4 AM AND GALES CONTINUING
  THROUGH THROUGH THE DAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
AUGURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE
AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT
MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE
ONSET OF GALE CONDITIONS.

A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR
OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE
SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD
PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND
CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND
WAVES SUBSIDE.

&&

$$

PZZ156-176-131815-
/O.EXT.KSEW.GL.W.0076.000000T0000Z-151214T0000Z/
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM-
202 AM PST SUN DEC 13 2015

...GALE WARNING NOW IN EFFECT UNTIL 4 PM PST THIS AFTERNOON...

* COMBINED SEAS...25 TO 30 FEET...SUBSIDING TO 20 TO 25 FEET LATER
  THIS MORNING.

* WIND...WEST TO SOUTHWEST 30 TO 40 KT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
AUGURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE
AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT
MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE
ONSET OF GALE CONDITIONS.

&&

$$

PZZ135-131800-
/O.CON.KSEW.GL.W.0076.000000T0000Z-151213T1800Z/
PUGET SOUND AND HOOD CANAL-
202 AM PST SUN DEC 13 2015

...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING...

* WIND...SOUTH TO SOUTHWEST WIND 25 TO 35 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE
AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT
MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE
ONSET OF GALE CONDITIONS.

&&

$$

PZZ130>132-131815-
/O.CON.KSEW.GL.W.0076.000000T0000Z-151214T0800Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
202 AM PST SUN DEC 13 2015

...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT...

* WIND...WESTERLY WIND 30 TO 40 KNOTS...EASING TO 25 TO 35 KNOTS
  BY MIDDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
AUGURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE
AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT
MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE
ONSET OF GALE CONDITIONS.

&&

$$

PZZ133-131800-
/O.CON.KSEW.GL.W.0076.000000T0000Z-151213T1800Z/
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
202 AM PST SUN DEC 13 2015

...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING...

* WIND...SOUTHEAST 30 TO 40 KNOTS...BECOMING SOUTHWEST 15 TO 30
  KNOTS LATER THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
AUGURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE
AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT
MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE
ONSET OF GALE CONDITIONS.

&&

$$

PZZ134-131800-
/O.CON.KSEW.GL.W.0076.000000T0000Z-151213T1800Z/
ADMIRALTY INLET-
202 AM PST SUN DEC 13 2015

...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING...

* WIND...SOUTHEAST 25 TO 35 KNOTS...EASING TO 15 TO 30 KNOTS LATER
  THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
AUGURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE
AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT
MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE
ONSET OF GALE CONDITIONS.

&&

$$

PZZ110-131815-
/O.CON.KSEW.RB.Y.0035.000000T0000Z-151214T1200Z/
GRAYS HARBOR BAR-
202 AM PST SUN DEC 13 2015

...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 4 AM
PST MONDAY...

* COMBINED SEAS...20 FEET...SUBSIDING TO 15 FEET BY THIS EVENING.

* BAR CONDITION...SEVERE WITH BREAKERS.

* FIRST MAXIMUM EBB...AROUND 530 AM TODAY.

* SECOND MAXIMUM EBB...STRONG...AROUND 530 PM TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES.

&&

$$

WWW.WEATHER.GOV/SEATTLE

What forecasters said that day

The local office's own words before this storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this storm warning went out at Dec 12, 3:00 PM PST, 4 hours 41 minutes earlier.

Area forecast discussion, Dec 12, 3:00 PM PST, 4 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
300 PM PST SAT DEC 12 2015

.SYNOPSIS...A STRONG FRONT WILL MOVE EAST OF THE AREA TODAY. HIGH
WIND IS LIKELY ON THE COAST AND OVER THE NORTH INTERIOR WITH HEAVY
SNOW IN THE MOUNTAINS. SUNDAY WILL BE SHOWERY AND BREEZY. EARLY NEXT
WEEK SHOULD HAVE MORE TRANQUIL WEATHER WITH COOL CONDITIONS.

&&

.SHORT TERM...NO REAL CHANGES TO THE SHORT TERM FORECAST. THERE HAVE
BEEN NO HIGH WIND REPORTS YET BUT GRADIENTS ARE INCREASING AND THE
HIGHEST WINDS ARE LIKELY TO OCCUR TONIGHT. THE DEEP LOW MOVING ONTO
NORTHERN VANCOUVER ISLAND IS AROUND 975 MB SO THERE IS CERTAINLY
SCOPE FOR STRONGER GRADIENTS LATER TONIGHT. A HIGH WIND WARNING FOR
THE COAST CONTINUES UNTIL 10 PM AND ONE FOR THE NORTH INTERIOR
CONTINUES UNTIL 1 AM.

THE OVERALL FORECAST IS FOR RAIN CHANGING TO SHOWERS TONIGHT...
FOLLOWED BY SHOWERS AND BREEZY CONDITIONS SUNDAY. SHOWERS WILL TAPER
SUNDAY NIGHT AND MOSTLY END ON MONDAY. TUESDAY WILL START DRY BUT A
WEAK IMPULSE COULD GIVE A LITTLE RAIN TO WESTERN SECTIONS IN THE
AFTERNOON.

CURRENTLY IT APPEARS TO BE SNOWING IN ALL THE PASSES IMPLYING A SNOW
LEVEL NO HIGHER THAN 3000 FEET. WINTER STORM AMOUNTS OF SNOW ARE
LIKELY IN THE CASCADES. THE WINTER STORM WARNING FOR THE CASCADES
REMAINS IN EFFECT WITH A WINTER WEATHER ADVISORY FOR THE OLYMPICS.
NEW SNOW WILL AMOUNT TO 1-2 FEET IN THE CASCADES INCLUDING THE
PASSES AND UP TO A FOOT IN THE OLYMPICS.

THE MAIN CHANGE TO THE FORECAST IS ON WEDNESDAY. WHAT HAD EARLIER
LOOKED LIKE AN ATMOSPHERIC RIVER IN THE MODELS IS NOW PRACTICALLY A
NON-EVENT. THE NEXT SYSTEM APPEARS LIKELY TO HEAD MOSTLY INTO OREGON
ON THURSDAY. HAVE CUT POPS TO CHANCE LEVELS FOR TUESDAY NIGHT AND TO
LOW CHANCE WEDNESDAY. THE NEXT FEW DAYS WILL BE ON THE COOL SIDE
WITH HIGHS MOSTLY IN THE 40S AND LOWS MOSTLY IN THE 30S. BURKE

.LONG TERM...MODEL DIVERGENCE OCCURS IMMEDIATELY WITH THURSDAY
MOSTLY DRY IN THE GFS AND MOSTLY WET IN THE EURO. HAVE KEPT CHANCE
OF LIKELY POPS THROUGH THE EXTENDED. TEMPERATURES WILL PROBABLY BE A
LITTLE HIGHER IN THE EXTENDED. BURKE

&&

.HYDROLOGY...THE ONLY RIVER REACHES STILL ABOVE FLOOD STAGE ARE THE
SKOKOMISH AND THE LOWER CHEHALIS. THE SKOKOMISH RIVER BEGAN RISING
AGAIN THIS AFTERNOON IN RESPONSE TO RAINFALL TODAY. THIS WILL
DELAY ITS FALL BELOW FLOOD STAGE BUT MAJOR FLOODING IS NOT EXPECTED.
THE CREST ON THE CHEHALIS WILL REACH GRAYS HARBOR TODAY AND MAY BE A
BIT HIGHER THAN USUAL DUE TO HIGH TIDES. BOTH THE SKOKOMISH AND
LOWER CHEHALIS WILL FALL BELOW FLOOD STAGE ON SUNDAY. NO ADDITIONAL
RIVER FLOODING IS EXPECTED THROUGH DAY 7. BURKE

&&

.AVIATION...A STRONG FRONTAL SYSTEM WILL MOVE INLAND TONIGHT WITH
WESTERLY FLOW ALOFT. A SURFACE LOW WILL TRACK INLAND THROUGH
SOUTHERN BRITISH COLUMBIA TONIGHT. STRONG ONSHORE FLOW WILL
PREVAIL SUNDAY. AIR MASS MOIST AND STABLE...BECOMING SLIGHTLY
UNSTABLE SUNDAY.

KSEA...LOW CLOUDS AND OCCASIONAL REDUCED VISIBILITIES WILL
PREVAIL TONIGHT AS A FRONT MOVES INLAND. THE LOW LEVELS WILL DRY A
BIT ON SUNDAY. SOUTHERLY WINDS WILL RISE TO 12-22 KNOTS TONIGHT.
SCHNEIDER

&&

.MARINE...A STRONG FRONTAL SYSTEM WILL MOVE ONSHORE TONIGHT
WITH A SURFACE LOW MOVING INLAND OVER SOUTHERN BRITISH COLUMBIA.
GALE FORCE WINDS OVER THE WATERS WILL GRADUALLY EASE SUNDAY AND
SUNDAY NIGHT. WEST SWELL 23-27 FEET WILL MOVE INTO THE COASTAL
WATERS TONIGHT...THEN SUBSIDE BELOW 20 FEET SUNDAY NIGHT.

ONSHORE FLOW WILL EASE MON AND TUE. ANOTHER FRONTAL SYSTEM WILL
REACH THE WATERS WED OR THU. SCHNEIDER

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...COASTAL FLOOD ADVISORY FROM 4 AM TO 10 AM PST SUNDAY FOR
     ADMIRALTY INLET AREA-BREMERTON AND VICINITY-EVERETT AND
     VICINITY-HOOD CANAL AREA-SAN JUAN COUNTY-SEATTLE AND
     VICINITY-SOUTHWEST INTERIOR-TACOMA AREA-WESTERN SKAGIT
     COUNTY-WESTERN WHATCOM COUNTY.

     WINTER STORM WARNING UNTIL 10 AM PST SUNDAY FOR CASCADES OF
     PIERCE AND LEWIS COUNTIES-CASCADES OF SNOHOMISH AND KING
     COUNTIES-CASCADES OF WHATCOM AND SKAGIT COUNTIES.

     HIGH WIND WARNING UNTIL 1 AM PST SUNDAY FOR ADMIRALTY INLET AREA-
     SAN JUAN COUNTY-WESTERN SKAGIT COUNTY-WESTERN WHATCOM
     COUNTY.

     HIGH WIND WARNING UNTIL 10 PM PST THIS EVENING FOR CENTRAL COAST-
     NORTH COAST.

     HIGH SURF ADVISORY FROM 10 PM THIS EVENING TO MIDNIGHT PST
     SUNDAY NIGHT FOR CENTRAL COAST-NORTH COAST.

     WINTER WEATHER ADVISORY UNTIL 10 AM PST SUNDAY FOR OLYMPICS.

PZ...SMALL CRAFT ADVISORY FOR ROUGH BAR UNTIL 4 AM PST SUNDAY FOR
     GRAYS HARBOR BAR.

     GALE WARNING UNTIL NOON PST SUNDAY FOR COASTAL WATERS FROM CAPE
     FLATTERY TO JAMES ISLAND 10 TO 60 NM-COASTAL WATERS FROM
     CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-COASTAL WATERS FROM
     JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-COASTAL WATERS
     FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-COASTAL
     WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM-
     COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT
     10 NM.

     GALE WARNING UNTIL MIDNIGHT PST SUNDAY NIGHT FOR CENTRAL U.S.
     WATERS STRAIT OF JUAN DE FUCA-EAST ENTRANCE U.S. WATERS
     STRAIT OF JUAN DE FUCA-WEST ENTRANCE U.S. WATERS STRAIT OF
     JUAN DE FUCA.

     GALE WARNING UNTIL 4 AM PST SUNDAY FOR NORTHERN INLAND WATERS
     INCLUDING THE SAN JUAN ISLANDS.

     GALE WARNING UNTIL 10 PM PST THIS EVENING FOR ADMIRALTY INLET.

     SMALL CRAFT ADVISORY UNTIL MIDNIGHT PST SUNDAY NIGHT FOR PUGET
     SOUND AND HOOD CANAL.

&&

WWW.WEATHER.GOV/SEATTLE

YOU CAN SEE AN ILLUSTRATED VERSION OF THIS DISCUSSION AT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML

In the hours before

Special weather statement, Dec 12, 3:56 PM PST, 3 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SEATTLE WA
356 PM PST SAT DEC 12 2015

WAZ504-507-509-511>514-555-556-558-559-568-569-140100-
SOUTHWEST INTERIOR-EVERETT AND VICINITY-TACOMA AREA-HOOD CANAL AREA-
LOWER CHEHALIS VALLEY AREA-OLYMPICS-EASTERN STRAIT OF JUAN DE FUCA-
EAST PUGET SOUND LOWLANDS-BELLEVUE AND VICINITY-SEATTLE AND VICINITY-
BREMERTON AND VICINITY-CASCADES OF SNOHOMISH AND KING COUNTIES-
CASCADES OF PIERCE AND LEWIS COUNTIES-
356 PM PST SAT DEC 12 2015

...MORE RAIN WILL KEEP THE THREAT OF LANDSLIDES ELEVATED IN
WESTERN WASHINGTON...

RAIN TODAY AND TONIGHT WILL FALL ON ALREADY SATURATED SOIL. THIS
COULD CAUSE LANDSLIDES.

IN GENERAL THE LOCATION AND TIMING OF LANDSLIDES IS DIFFICULT TO
PREDICT. THERE IS A CORRELATION BETWEEN LANDSLIDE FREQUENCY AND
EPISODES OF HEAVY RAIN. PLACES THAT HAVE HAD LANDSLIDES IN THE
PAST ARE PROBABLY THE MOST AT RISK FOR ANOTHER LANDSLIDE.

FOR MORE INFORMATION ABOUT CURRENT CONDITIONS...VISIT
WWW.WEATHER.GOV/SEATTLE...SELECT HYDROLOGY...AND THEN SCROLL DOWN
FOR THE LINKS TO THE LANDSLIDE INFORMATION PAGES.

TO REPORT LANDSLIDES TO THE STATE FOR TABULATION...GO TO THE
WASHINGTON STATE LANDSLIDE RISK WEB PAGE AND THE LINK FOR
REPORTING.

WWW.WEATHER.GOV/SEATTLE

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 12, 7:41 PM PSTGale WarningSEW37 hr
Dec 12, 7:48 PM PSTWind AdvisorySEW13 hr
Dec 12, 11:47 PM PSTHigh Surf WarningSEW9 hr
Dec 12, 11:47 PM PSTHigh Surf AdvisorySEW24 hr
Dec 13, 8:48 AM PSTSmall Craft AdvisorySEW24 hr
Dec 13, 9:15 AM PSTWinter Weather AdvisorySEW25 hr

Nearby

Storm Warnings in Washington, 2015Every storm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.